Discussions By Condition: Gastrointestinal conditions

severe abdominal swelling, diarrhea, pain, skin discoloration

Posted In: Gastrointestinal conditions 1 Replies
  • Posted By: mrhinestone
  • April 2, 2008
  • 08:16 PM

Please help my cousin.. she can not get a diagnosis. She is a 31 year old female with severe abdominal swelling (she looks 9 months pregnant the way she is swollen), abdominal pain, nausea, discoloration of stomach an legs, fatigue, nose bleeds everyday, she can't eat bc it goes straight through her, pain is in her stomach, upper part of legs, down both sides and around towards her back. She had a hysterectomy over a year ago. Her recent liver biopsy was normal. Recent bloodwork showed nothing. She is very sick and frustrated. She ends up in the ER about every other week for IV nutrition and pain management. The Mayo Clinic will not take her b/c she's on medicaid. Augusta University hospital will not admit her b/c they have to have a diagnosis from her doctor to admit her. Does anyone have any ideas?:confused:

Reply Flag this Discussion

1 Replies:

  • i have been having the exact same thing for the last 6 months straight... and i recently have had a hysterectomy too... my doc thought it was my gallbladder... but he ran every test and set me up with a surgeon... to have it removed... before tests revealed that it wasnt my gallbladder at all... somewhere in there he lowed my estrogen and took me off my low aspirin and other blood thinners... which took care of the nose bleed... anyhow, surgeon had test run and they found my pancreas was/is inflamed... so then doc sent me to a gi specialist... and considering i do not drink... he assumed it was caused by too high triglycerides... but triglycerides are fine... he did run a endoscopy though... and sent me home with info on gerd... as, diagnosee me with that and all 3 docs agreed that i may have a touch of ibs too... i ve been tested for celiac disease... and test was negative... but, i did fine the first week or two on the gerd diet, raising my head of the bed 6 inches, and taking some prilosec the first few days... as, of the last week: my abdominal pain and backpain is back... my naseua, vomiting, constant diarehea, and etc is all back too... and as of yesterday - i went from a size 1 in the morning to like a size 5/6 by evening... i guess to all the bloating... it even freaked my mom out... and shes seen me do this off and on before... i m seeing doc again in the afternoon today... (but as you can tell... i m not sleeping tonight)... its driving me mad just like i m sure its driving you... so if i find out anymore... i ll let u no...btw: a friend suggusted a possible hernia... as she had one that caused her this in the past... and it was after a hysterectomy too................
    Anonymous 42,789 Replies
    • February 22, 2011
    • 09:09 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?